August 10, 2011 at 4:16 pm #51988pgaskaParticipant
Thanks to all! VERY helpful!! It comes and goes, her nausea. Will try the ginger root.August 4, 2011 at 3:23 am #51987pcl1029Member
Ginger root will help your daughter’s nausea and vomiting;if you make it as ginger juice,the effect is pretty quick; it comes as capsules too and you can take it that way,but I don’t think its action is as quick as the juice.But if your are in treatment,then capsule comes in handy too.Please read “medications for nausea/vomiting”in the side effects forum for how to use the ginger capsules.Ginger root is an vegetable and you can use ginger when needed.
God bless.August 4, 2011 at 12:31 am #51986lainyParticipant
Ginger, please mention the nausea to your daughter’s doctor as there are many Meds that can be given for nausea.August 4, 2011 at 12:18 am #51985ginger-barnesMember
My daughter has not began treatment, but she has nausa and vomiting will the Ginger root help her?August 4, 2011 at 12:00 am #51984pcl1029Member
Everyone reacts to drug differently.Gemzar is one of the mildest in causing the nausea/vomiting problem;that is why your mom feel good the first day and can go out without problem the next day.
Please read “medications suggestions for nausea/vomiting”under the side effects forum ; there are lots of different medications and if you discuss with your doctor to change to another one to control nausea,it will not be that difficult.In the meantime buy some ginger root from supermarket and cut 3 to four slices out ,chop it into little pieces and squeeze out the the juice to make a tablespoonful and give to her to drink it ;it will help the nausea.
If you can tell me what she is taking now for nausea and I can look it up and may provide more info. for you.
I do not think it is normal that your mom was doing so good in the 1st couple days after the Gemzar treatment and the next few days would be so different. I think the condition was not related to the Gemzar. I highly recommend you to call the doctor for consultation.
God bless.August 3, 2011 at 9:59 am #51983cmParticipant
Please don’t put too much pressure on your mum to eat & fight- sometimes it is just good enough to take the days as they come. The pressure of eating can worry someone sick- literally.
My husband could barely manage much more than ice lollies for days at a time- then he started on low dose steroids. It was a life line for us and David’s appetitie and then energy level dramamtically improved on low dose Dexamethasone.
Ironically his appetite and energy levels were better from April until a 2 days before he apssed away than it had been for the 4 months before that.
Good luck- ask about steroids early- it gave us a family holiday – we had to get a wheel chair out and by the 4th day of Dex he played a half round of golf!
(I think St Pio was praying for us that week too though!)
CAugust 3, 2011 at 6:26 am #51982marionsModerator
pgaska….Others surely will come forward and share their thoughts with you. I did however, pull up a thread for you to read:
Percy, our pharmacyst may have more info coming your way also.
All my best wishes,
MarionAugust 3, 2011 at 4:40 am #5507pgaskaParticipant
Hi everyone! My Mom just got her 1st chemo treatment this past Friday. She was supposed to get Gemzar & Cisplatin, but her kidney level was 1.6 and it should have been 1.5 or below. So the dr. just went with the Gemzar. Her 1st day after the chemo & nausea drugs, was VERY good! She ate well and felt fine. Fine enough to go out the next day-1st in A LONG time!! The next couple of days were NOT so good. Feeling sick even with the drugs the dr. prescribed for nausea. Is this normal? Need help. My Mom is so weak and nauseous. She needs to feel better to eat & fight this! Though I know it is early, just starting chemo, wondering if this is “normal”. She felt so good for a change & now all down hill. I know chemo is very bad, but she felt so “good” the first day of chemo. Just want some insight on if this “is” normal! Thanks!!!
- You must be logged in to reply to this topic.